has anyone used seroquel for anxiety, sleep etc.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Aug 2008
Total Posts : 21
   Posted 9/23/2008 8:31 PM (GMT -6)   
I am not schizophrenic, just depressed and in pain. My doc is debating on putting me on seroqel 25mgs. Does this make you groggy? Weight gain etc? Experiences with anyone kind enough to answer is appreciated.

Regular Member

Date Joined Jul 2008
Total Posts : 191
   Posted 9/23/2008 9:27 PM (GMT -6)   
There was a big right up in our paper the other day on about 20 meds that are under investagtion and seroqel was one of them as well as oxicotin.  The wright up on seroqel was about the side effects causing suicide tendicies in alot of people.  They might be pulling from the market. Altho they didnt say when.
Just wasnted to let you know

Veteran Member

Date Joined Nov 2007
Total Posts : 6795
   Posted 9/23/2008 10:11 PM (GMT -6)   
Dear On,
There are many choices as far as anit-depressants go. I believe seroquel is an older one, so I wonder why your doctor is chosing this one. Have others not worked? You also may want to consider having an evaluation with a psychotherapist to assess the depression in conjunction with pain issues.

All medications have some side effects, and a lot of anti-depressants are carrying the warning about suicide. That occurs in a small percentage of people, however, and the risk of suicide if serious depression goes untreated is even higher. Discuss the options with your doctor, ok?


Veteran Member

Date Joined Aug 2006
Total Posts : 9607
   Posted 9/23/2008 10:14 PM (GMT -6)   
Wish I could help here, But I've never tried that medication.
Soft hugz to you and hope this medication can work for you.
Keep us posted...
* Asthma, Allergies, Osteoarthritis, Spinal Stenosis, Degenative Disc, Fibromyalgia, Gerd, Enlarged Pituitary Gland
**** "We could never learnto be brave and patient if there were only joy in the world" from Helen Keller


Regular Member

Date Joined Aug 2008
Total Posts : 21
   Posted 9/24/2008 4:55 PM (GMT -6)   

The doctor that wants to prescribe the seroqul is older and had a brief residency in psychiatry years ago before he went into general medicine so maybe his old school of thinking is outdated. I have an appt with my sub doctor who is a pyschiatrist so I will bring it up with him. Funny you guys mention about anti-depressants and suicide b/c I tend to be very sensitive to an med that has that side effect. I have these feelings almost 100% of the time I take these especially neurontin, Lyrica and many others I have tried over the years. I always contributed these constant thoughts to being in chronic pain as I am sure we have all had moments when we felt like this. I am on Prozac 20mg and they eventually want me to go up to 60mg. I hate anti-dep. I think that what we need is a pill that produces large amounts of "dopamine", the feel good enzyme we get when we have sex, eat good food etc. Imagine being in a state of bliss constantly. World Wars would be a thing of the past. LOL Thanks Everyone!



Love and Hugs,


Veteran Member

Date Joined Nov 2007
Total Posts : 6795
   Posted 9/24/2008 6:32 PM (GMT -6)   
Remember meds like neurontin and lyrica are NOT anti-depressants and may actually cause some depression because they act as CNS depressants. 20mg of prozac is really a fairly low dose, although if the anti-depressants cause increased thoughts of suicide be sure to tell your doc immediately.


New Member

Date Joined Sep 2008
Total Posts : 6
   Posted 9/24/2008 6:45 PM (GMT -6)   
I have taken serequel for my migraines - its supposed to help you sleep and relax with your pain - unfortunately it made me very edgy and i had alot of nightmares with it.  Unable to take it anymore idea

Regular Member

Date Joined Aug 2008
Total Posts : 326
   Posted 9/24/2008 11:31 PM (GMT -6)   
I was on 25mg of seroquel specifically for sleep. It was really effective. My only complaint was that if I didn't have enough time to sleep then i was reallllly grogged out the next day. I didn't notice any other real side effects. My only real complaint about it was that when taking it, I had to go lay in bed immediately upon taking it so that as soon as the sedation started to kick in that I would be going to sleep. If I tried to stay up for a bit, then when I did actually lay down to sleep I would get jerking legs or arms. Once I had been taking it for about 2-3 weeks he had me to go 50, and this continued till I was at 100. Which was still a relatively small dose. For most people using it as an anti-psychotic (which is what it is) they're usually dosing at about 300mg or more per day.

The only real reason that I stopped taking it was due to a change of other medications. I switched over to Ambien for sleep and actually love it. It's rather short acting with me so if I only have 6 hours to sleep I'm still okay and don't have to worry about the grogginess. I don't worry about sleep driving anymore. lol

Regular Member

Date Joined Aug 2005
Total Posts : 86
   Posted 9/26/2008 3:27 AM (GMT -6)   
I am taking it right now, started it a week ago and it is working great. it does make you groggy usually within 30 min of taking it
It was prescribed to me by my psychiatrist. besides having chronic pain I also am Bipolar
Baruch atah Aadonai
Hashem loves you whether you like it or not
Pray for the peace of Y'rushalayim
Fibromyalgia, Diabetes, Asthma, degenerative disc disease, facet disease, osteoarthritis, hypertension

New Member

Date Joined Sep 2008
Total Posts : 1
   Posted 9/27/2008 10:15 PM (GMT -6)   
I use Seroquel for BiPolar Disorder.  I'm on 450mg and have been for over a year.  I am also a chronic insomniac and it does work well for helping one sleep at night although most people require much smaller doses than mine.  At the dose I take, it still takes me a few hours to fall asleep, and then I only sleep for 4 or so hours and don't feel drowsy at all the next day.

Pamela Neckpain
Veteran Member

Date Joined May 2008
Total Posts : 1821
   Posted 9/28/2008 3:18 AM (GMT -6)   
Hi ~
Can't read the posts because the words go off the little box.
I've had that problem before. Think it's my Mac.
Anyway, I did have Seroquel once. It was, hmmmmm,
a strange medication for me. I was eating ice cream with
a friend and suddenly it seemed like I was looking at her
through thick glass. She seemed unreal.
I think I had an allergy (or something!)
Pamela didn't like it

Osteoarthritis all levels of spine right down to Coccyx,Spondilytis,Myofascial Pain
Fromyalgia,Bulging Discs,Spinal Stenosis,Scoliosis,Osteopenia,Chronic Constipation
Carpel Tunel Syndrome,.Prolapsed Bowel and Bladder, Attention Deficity Disorder,
Depression & Anxiety

Methadone for Pain, Xanax for Anxiety,

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 10:50 AM (GMT -6)
There are a total of 2,711,647 posts in 299,010 threads.
View Active Threads

Who's Online
This forum has 153595 registered members. Please welcome our newest member, shel1964.
314 Guest(s), 23 Registered Member(s) are currently online.  Details
PeteZa, Kirky98, jboy145, Melissa D., SunnyFlorida, iwantmyhealthback, ScaredLady, Loutucky, reminder, BillyBob@388, steveinErie, ks1905, InTheShop, Old Mike, F8, sam12, needhelp4, Ciddd, Tim Tam, Not-there-yet, Nomar Lupron 4 Me, Purplemouse, iPoop

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer